Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Dizziness, ears feel warm and congested. Taking Bystolic and Klonopin. Are they related? Normal to feel dizzy?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I have taken 2.5 mg of Bystolic for almost a month now. It has lowered by blood pressure some and the doctor wants to keep me on it. Lately I notice that I still get dizziness on it but I also have a neuro condition that could be causing that but it seems worse after I take this medicine. I also notice my ears feel warm and congested at times. Not sure if this is related?? Should I be concerned I just saw my doc yesterday and he didnt seem concerned but I know I am a tad concerned. I feel nervous at times too lately but I dont think its related to the meds as I have had panic attacks for years and also take klonopin .05 mg as well but im not sure. Is it normal to still feel a tad dizzy at times or any of these other symptoms?
Posted Sat, 28 Apr 2012 in Hypertension and Heart Disease
Follow-up: Dizziness, ears feel warm and congested. Taking Bystolic and Klonopin. Are they related? Normal to feel dizzy? 2 hours later
i also noticed today my pressure was around 135/90 even 5 hrs after taking this medicine but seems to lower about 7 to 8 hrs later to about 120/80 or a tad lower. is this normal? i dont know if this med is working for me or what?
Answered by Dr. Ashish Mittal 7 hours later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     41 year old female
•     Known case of hypertension and panic attacks
•     Currently on klonopin (Clonazepam) 0.5 mg for panic attacks and bystolic (nebivolol) 2.5 mg for hypertension
•     Complaints of: Fluctuation in blood pressure, anxiety, panic attacks, nervousness, warm ears, health related worries and dizziness
•     Concern related to long term treatment with anti hypertensive medications

Once a person is diagnosed with hypertension, his/ her treatment needs to continue for years as treatment controls the blood pressure but does not provide a cure from hypertension. As for the medicine, there is some fluctuation in your blood pressure but it is within the normal limit (systolic BP <140 and diastolic BP <90 mm Hg). So the medication is working and there is no need to worry about that.

All the other symptoms that you have like panic attacks, nervousness, warm ears, health related worries and dizziness, can be explained by panic disorder and associated anxiety.

Common symptoms which can occur with anxiety in a patient with panic disorder include nervousness, restlessness, mild irritability, excessive worry regarding own wellbeing and health (like blood pressure), tremor, muscle spasm leading to pain in multiple parts of body, heaviness in body, easy fatigability, dizziness, palpitation, sleep difficulty and dry mouth. You have many of these symptoms. Panic disorder patient also have other anxiety disorder like generalised anxiety disorder and agoraphobia.

You may need help of a psychiatrist for further in person evaluation and to treat your remaining symptoms. In general, for the drug treatment of panic disorder, two types of medicines are used. For immediate relief from panic attack, benzodiazepines group of medicines (like klonopin) are used and for long term relief (for prevention of future attacks), most commonly SSRIs (selective serotonin reuptake inhibitors) are used. SSRIs usually take around 3-4 weeks to show their effect.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor